Results 1 to 5 of 5
..
  1. #1
    dead4life is offline New Member
    Join Date
    May 2013
    Posts
    1

    Default ..

    The short of it, is that I had developed a rather smallish habit of percocet and vicodin. I wasn't really paying attention, but I think I worked my self up to about 60mg a day over the course of 2-3 months.

    I honestly got kind of bored, and didn't like the way I was feeling, so I stopped taking them a week ago. 5pm on a friday I took my last 5mg percocet. Sleep was choppy but I made it. Next day I was soo tired, but I got all my stuff done.

    It wasn't until I tried to sleep.. My heart was racing, I had anxiety on the verge of constant panic attacks (I'm not much of an anxiety person at all).. Definitely couldn't sleep at all.. Felt like there was an impossible barrier to cross and my mind just couldn't go there.. Very stressfull. Extremely depressed.. Felt like a "hole in the universe". existential meltdown ensued. I took an old muscle relaxer at 6am, was able to get a few hours sleep.. Woke up feeling terrible and relapsed.

    I didn't know I was physically addicted until that happened. I decided to taper with the rest of what I have, but my new job called and I'm starting two weeks early. So i decided to stop taking again today (thankfully i've only been at about 15mg a day this last week of vicodin).

    Now its sunday. First shift is wednesday... Its relatively short wednesday and thursday.. but i'm working 13 hour shifts friday and saturday. This is stressfully because the idea of quitting didn't seem like a problem but now I'm scared of the withdrawals.

    I'm hoping that because my habit wasn't large or for a long time compared to many reports i read, that I can get through this in two days, and atleast be able to function by wednesday. Last dose was 2.5mg at about 2am. 12 hours in so far. The kava and herbal supplements so far are making me feel MUCH less edgy.

    Here's my >>>>nal.
    3 1mg lorazepam (only benzos I can find. Help me sleep first night or two)
    kava tincture (i find its helping MILDLY with the anxiety)
    valerian root + melatonin in the evening
    peaceful mind herbal blend from local traditional chinese herbalist (salvia, ginko biloba, ziziphus, dragons tooth, bamboo, amber, ginseng..) I told the lady what I was doing, and thats what she gave me.. Good for insomnia, heart palpitations, mental distress, depression anxiety sleep and nightmares.)

    I'm going to head out today for some l-tyrosine and vitamins to help pick me up on days 3+ when i start working.

    Oh i'm also drinking vegatable/fruit juices (fresh, homemade, celery, ginger, cucumber, lemon, habanero) to help detox and keep my body full of nutrients.

    Unfortunately, based on last week im still about six hours away from onset of the worst symptoms.

    Just had to get this out. Any advice, support or encouragement is welcome. I need to get this under control NOW before it becomes a real big problem.

    Thanks and much love

  2. #2
    Izzn is offline Member
    Join Date
    Oct 2011
    Posts
    75

    Red face

    Quote Originally Posted by dead4life View Post
    The short of it, is that I had developed a rather smallish habit of percocet and vicodin. I wasn't really paying attention, but I think I worked my self up to about 60mg a day over the course of 2-3 months.

    I honestly got kind of bored, and didn't like the way I was feeling, so I stopped taking them a week ago. 5pm on a friday I took my last 5mg percocet. Sleep was choppy but I made it. Next day I was soo tired, but I got all my stuff done.

    It wasn't until I tried to sleep.. My heart was racing, I had anxiety on the verge of constant panic attacks (I'm not much of an anxiety person at all).. Definitely couldn't sleep at all.. Felt like there was an impossible barrier to cross and my mind just couldn't go there.. Very stressfull. Extremely depressed.. Felt like a "hole in the universe". existential meltdown ensued. I took an old muscle relaxer at 6am, was able to get a few hours sleep.. Woke up feeling terrible and relapsed.

    I didn't know I was physically addicted until that happened. I decided to taper with the rest of what I have, but my new job called and I'm starting two weeks early. So i decided to stop taking again today (thankfully i've only been at about 15mg a day this last week of vicodin).

    Now its sunday. First shift is wednesday... Its relatively short wednesday and thursday.. but i'm working 13 hour shifts friday and saturday. This is stressfully because the idea of quitting didn't seem like a problem but now I'm scared of the withdrawals.

    I'm hoping that because my habit wasn't large or for a long time compared to many reports i read, that I can get through this in two days, and atleast be able to function by wednesday. Last dose was 2.5mg at about 2am. 12 hours in so far. The kava and herbal supplements so far are making me feel MUCH less edgy.

    Here's my >>>>nal.
    3 1mg lorazepam (only benzos I can find. Help me sleep first night or two)
    kava tincture (i find its helping MILDLY with the anxiety)
    valerian root + melatonin in the evening
    peaceful mind herbal blend from local traditional chinese herbalist (salvia, ginko biloba, ziziphus, dragons tooth, bamboo, amber, ginseng..) I told the lady what I was doing, and thats what she gave me.. Good for insomnia, heart palpitations, mental distress, depression anxiety sleep and nightmares.)

    I'm going to head out today for some l-tyrosine and vitamins to help pick me up on days 3+ when i start working.

    Oh i'm also drinking vegatable/fruit juices (fresh, homemade, celery, ginger, cucumber, lemon, habanero) to help detox and keep my body full of nutrients.

    Unfortunately, based on last week im still about six hours away from onset of the worst symptoms.

    Just had to get this out. Any advice, support or encouragement is welcome. I need to get this under control NOW before it becomes a real big problem.

    Thanks and much love
    ~~ Been there done that. BUT without the added stress of a countdown clock on a new job! You have a lot on your plate right now but it sounds like you are organized and facing it all head on. Good for you! May I suggest you get something on hand also like Imodium and also Sudafed for the runny nose that might occur. ALTHOUGH Sudafed has been know in interfere with sleep for some folks. I had opana added to my mix. My WD symptoms were pretty intense, I think.

    Try to keep separate your new-job-stress from your WD stress, although they are going to pile on top of each other for sure. You still have several days and I will say prayers for you that you will be over the worst of it all in time to get a little sleep Tuesday night. You CAN do this! You ARE doing this! There will never be a better time than right now, today, to get off these pills. Later this week you start a new job, a new life, and you will feel so starting fresh! I promise!

    Please post back as often as you need. When I was going through mine, I think I posted every few hours for several days. The folks here are really nice. I have been off the opana/vics/percs since February 6, 2012. If *I* can be 15 months clean, you can too.

    Prayers for you!

  3. #3
    NoMoreOxy is offline Senior Member
    Join Date
    Jul 2010
    Posts
    701

    Default

    Hello.

    You are on a pretty low dose and your usage hasn't been that long. I predict you will start feeling better sometime during Day 3. Your WD shouldn't be anything like the horror stories you can read on this board. Imodium will help you as well. It relieves some to the WD symptoms in people with smaller"ish" habits.

    Will you feel uncomfortable for a couple days? Yes... Just accept it and keep going. No relapsing! Just know that you are going to feel some minor WD and stay on the path!

    Take care!
    -NMO

  4. #4
    FarEast is offline Member
    Join Date
    May 2013
    Location
    Asia
    Posts
    90

    Default

    I like the phrase " stay on the path " and wanted to give you a shout out saying , this will pass . Great you took it upon yourself to get free before things got more difficult . All this new to me but hope you feel better soon .

  5. #5
    BrokenAngel36 is offline Member
    Join Date
    Dec 2012
    Posts
    79

    Default

    Hi there and GOOD FOR YOU!!! I hope you are still on the right path. As NMO stated you have not been using for too long so your withdrawls should not last long, however they are dreadful. You have to be committed to sobriety.

    As far as the new job, this is stressful, however it will also keep your mind occupied, which I found very helpful during withdrawls. The cravings will be strong as you start your new job, however do not give in. Focus on your new job and consume yourself with good thoughts. I know this is stressful and overwhelming but you are doing the right thing.

    Also I would like to suggest to any member to please get involved in your local NA, AA, or CR as these groups are undeniably the best support team you can have face to face time with. I love this forum as you are surronded by recovering addicts. This is an extremely helpful forum, however you need support from those with the same struggles.

    I am proud of you for taking this step, stay strong, and know you are doing the right thing. Please post often to let us know of your progress.

    Sincerely,
    Angel

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22